Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Boston/Norton, MA

May 10, 2007Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 10, 2007, 7:15 PM EDT for Franklin County, Massachusetts. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 7:15 PM EDT (23:15 UTC)
Expired
May 10, 2007, 7:41 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Franklin County, MA

The radar

The Albany radar (KENX), 90 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:20 PM EDTHAIL 0.75Rowe, MA
May 10, 7:25 PM EDTHAIL 0.75Rowe, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 102315
SVRBOX
MAC011-110000-
/O.NEW.KBOX.SV.W.0007.070510T2315Z-070511T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 800 PM EDT

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONROE...OR ABOUT 8 MILES EAST OF NORTH ADAMS. THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE AND ROWE BY 800 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4274 7301 4273 7284 4263 7292 4266 7299
      4268 7299 4269 7298 4269 7300 4271 7301

$$

MLE
1 follow-up statement
000 
WWUS51 KBOX 102341
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
741 PM EDT THU MAY 10 2007

MAC011-102351-
/O.CAN.KBOX.SV.W.0007.000000T0000Z-070511T0000Z/
FRANKLIN MA-
741 PM EDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...

THE STORM OVER NORTHWEST FRANKLIN COUNTY IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4274 7301 4273 7284 4263 7292 4266 7299
      4268 7299 4269 7298 4269 7300 4271 7301

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:23 PM EDT, 52 minutes earlier.

Area forecast discussion, May 10, 6:23 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT THU MAY 10 2007

.SYNOPSIS...
WARM MOIST AIR MOVING OVER THE OCEAN WATERS SOUTH OF NEW ENGLAND
WILL LEAD TO FOG LATE TONIGHT. A COLD FRONT APPROACHING FROM THE
WEST WILL MOVE ACROSS SOUTHERN NEW ENGLAND FRI. HIGH PRESSURE WILL
PROVIDE RELATIVELY TRANQUIL WEATHER THROUGH THE WEEKEND...UNTIL
ANOTHER COLD FRONT APPROACHES ON TUESDAY.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LATEST ANALYSIS SHOWS INSTABILITY AXIS AND BEST MOISTURE CONVERGENCE
RUNNING THROUGH ROUTE 2 CORRIDOR IN NORTHERN MA AND INTO SE
NH...WHERE SCATTERED THUNDERSTORMS HAVE BEEN FIRING DURING PAST FEW
HOURS. ENVIRONMENT CONTINUES TO FAVOR PULSE TYPE STORMS WITH STRONGER
CORES HAVING POTENTIAL TO PRODUCE LARGE HAIL. STORMS ARE EXPECTED TO
DIMINISH WITH LOSS OF DAYTIME HEATING...SO ACTIVITY WILL SLOWLY
DIMINISH THROUGH 8 OR 9 PM.

UPSTREAM...CONVECTION HAS BEEN MORE ORGANIZED WITH SURFACE COLD FRONT
AND UPPER TROUGH. AS AIRMASS BECOMES MORE STABLE THIS ACTIVITY WILL
HAVE A HARD TIME MAKING IT OVER BERKSHIRES...WITH SCATTERED SHOWERS
MORE LIKELY TO OCCUR LATER THIS EVENING.

DENSE FOG HAS ALREADY OVERSPREAD NANTUCKET AND WILL REACH S COAST...
CAPE COD AND VINEYARD BY 11 PM...WHERE A DENSE FOG ADVISORY HAS BEEN
POSTED.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/...
HIGH DEW POINT AIR MOVING NORTHWARD OVER THE OCEAN WATERS SOUTH OF
NEW ENGLAND WILL HELP FOG BECOME MORE WIDESPREAD OVERNIGHT. LOW
CLOUDINESS SHOULD SPREAD ALL THE WAY INTO SOUTHERN NEW HAMPSHIRE LATE
TONIGHT. SCATTERED SHOWERS ARE POSSIBLE OVERNIGHT IN ADVANCE OF A
COLD FRONT MOVING INTO NEW YORK STATE. HOWEVER THE MAIN FORCING WILL
OCCUR DURING THE DAY ON FRIDAY.

AS THE COLD FRONT MOVES ACROSS THE REGION ON FRIDAY...CAPES WILL BE
500-1000 JOULES.  THAT IS LESS THAN WHAT OCCURRED TODAY IN NEW
YORK... BUT STILL SIGNIFICANT.  THUS WE HAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST. CLEARING SHOULD TAKE PLACE LATE IN
THE AFTERNOON ACROSS THE WESTERN HALF OF THE REGION. TEMPERATURE
FORECAST PRETTY MUCH IN LINE WITH GFS GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS HAVE SOME PRETTY GOOD CONTINUITY TO START
OFF...BUT IT APPEARS SOME OF THE 12Z MODEL SUITE STARTING TO STRAY
FROM ENSEMBLES BEYOND MONDAY-TUESDAY TIME FRAME. AS USUAL...TIMING
ISSUES COME INTO PLAY WITH AN APPROACHING FRONT AROUND TUESDAY OR
EARLY WEDNESDAY...ALONG WITH THE POSSIBILITY OF THIS FRONT STALLING
S OF THE REGION AND A POSSIBLE WAVE MOVING ALONG IT. WENT ALONG WITH
NCEP USING ITS BLEND OF THE ECMWF AND GFS ENSEMBLES...WITH A LITTLE
OF THE 00Z GFS FOR GOOD MEASURE.

EXPECT THE COLD FRONT TO PUSH OFF THE COAST DURING FRIDAY NIGHT.
MOST OF THE CONVECTION WILL BE DYING DOWN...AS THE BEST DYNAMICS AND
MOISTURE WORKS OFF TO THE NE WITH THE MAIN LOW...SO HAVE NOT
MENTIONED THUNDERSTORMS IN THIS PORTION OF THE FORECAST AT THIS
TIME. WILL MONITOR THIS FOR THE POTENTIAL...HOWEVER.

ONCE THIS FRONT MOVES OFF...HAVE ANOTHER PERIOD OF DRY WEATHER AS
HIGH PRESSURE BUILDS OUT OF CENTRAL CANADA.  AS THE UPPER TROUGH
DIGS OFF THE NEW ENGLAND COAST...UPPER LEVEL NORTHWEST FLOW TAKES
OVER ONCE AGAIN...BUT MOVES THE HIGH ALONG WITH IT.

EXPECT THIS HIGH TO MOVE ACROSS NEW ENGLAND DURING MONDAY...THEN OFF
THE MID ATLANTIC COAST MONDAY NIGHT.

THE NEXT APPROACHING SYSTEM IS NOT VERY STRONG...SO THE MODELS
APPEAR TO BE HAVING TROUBLE HANDLING IT. WILL BE INTRODUCING A
CHANCE OF SHOWERS MAINLY FROM LATE TUESDAY MORNING THROUGH TUESDAY
NIGHT AS THE FRONT WILL TEND TO SLOW AS IT PASSES ACROSS THE REGION.

FOR NOW...HAVE PUSHED THE FRONT OFF THE SOUTHERN NEW ENGLAND COAST
BY WEDNESDAY MORNING...BUT HAVE KEPT A LOT OF CLOUDS AROUND
ESPECIALLY ALONG THE COAST WITH A WEAK NORTHEAST FLOW KEEPING A LOT
OF LOW LEVEL MOISTURE AROUND. THE QUESTION AT THIS POINT WILL BE
WHETHER A WAVE WILL FORM ON THIS FRONT...BRINGING ANOTHER ROUND OF
PRECIPITATION TO THE REGION. FOR NOW...HAVE KEPT THINGS DRY FOR
WEDNESDAY AND THURSDAY...BUT NOT A LOT OF CONFIDENCE IN THIS PORTION
OF THE FORECAST.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
IFR CONDITIONS ON NANTUCKET IN DENSE FOG WILL CONTINUE THROUGH THE
NIGHT. THE IFR CEILINGS SHOULD SPREAD NORTHWARD AFTER 03Z WITH VSBY
LOWERING TO 3 MILES. IT WILL LOWER FURTHER TO BELOW 1 MILE WITH
AREAS OF 1/4 MILE ALONG THE SOUTH COAST IN THE DENSE FOG ADVISORY
AREA. WILL NEED TO MONITOR TO SEE IF IT WILL REACH INTO PROVIDENCE
AND TAUNTON. ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL ABOUT 02Z IN
FRANKLIN AND HAMPSHIRE COUNTY AND FROM WORCESTER TO JUST WEST OF
MANCHESTER NEW HAMPSHIRE. SCATTERED SHOWERS ARE POSSIBLE OVERNIGHT
BUT THE MAIN THREAT WILL BE DURING THE DAY...FROM 15Z-21Z FRIDAY FOR
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF AN ADVANCING
COLD FRONT.

VFR CONDITIONS ARE EXPECTED FRI NIGHT THROUGH THE WEEKEND.  MVFR TO
PERHAPS IFR CONDITIONS MAY REAPPEAR MON NIGHT AND TUE AS ANOTHER
COLD FRONT APPROACHES AND WARMER MOIST AIR APPROACHES.

&&

.MARINE...
A MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR DENSE FOG ON THE
WATERS FROM CAPE COD BAY AND EAST OF THE CAPE THROUGH THE SOUTHERN
WATERS THROUGH AROUND MID MORNING FRIDAY. EXPECT DENSE FOG TO
CONTINUE OR REDEVELOP OVER THE WATERS BY MIDNIGHT WITH THE CONTINUED
MOIST SOUTHWEST WIND FLOW. WINDS AND SEAS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS.

IN THE LONG TERM...EXPECT THE COLD FRONT TO PUSH OFFSHORE BY
SATURDAY MORNING. WINDS WILL START OFF FROM THE S AT 10-15 KT WITH
GUSTS UP TO 20 KT...THEN WILL SHIFT TO N-NE BY SATURDAY MORNING.
NOT MUCH PRESSURE GRADIENT...SO DO NOT EXPECT SMALL CRAFT CONDITIONS
AT THIS TIME...BUT COULD STILL SEE GUSTS UP TO 20 KT IN THE MORNING.

HIGH PRESSURE WILL SHIFT W OF THE WATERS SUNDAY-SUNDAY NIGHT...WITH
A GENERAL N-NW FLOW. WINDS WILL SHIFT TO W-SW DURING MONDAY AS THE
HIGH BUILDS OF THE MID ATLANTIC COAST.

WINDS WILL REMAIN FROM THE W-SW AS A FRONT APPROACHES OUT OF NEW
YORK STATE DURING TUESDAY AFTERNOON AND NIGHT. EXPECT GUSTS UP TO 20
KT WITH THIS SYSTEM.

AS FOR SEAS...MAY HAVE A BRIEF PERIOD OF 5 FOOT SEAS DURING SATURDAY
ON THE EASTERN OUTER WATERS. OTHERWISE...EXPECT SEAS 4 FEET OR LESS
THROUGH MONDAY. WITH THE NEXT APPROACHING SYSTEM...SEAS MAY REACH UP
TO 6 FEET ON THE FAR OUTER WATERS S AND E OF NANTUCKET DURING LATE
TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT FRIDAY
     FOR MAZ018>023.
     DENSE FOG ADVISORY UNTIL 9 AM EDT FRIDAY FOR MAZ024.
NH...NONE.
RI...DENSE FOG ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT FRIDAY
     FOR RIZ004>008.
MARINE...NONE.

&&

SYNOPSIS...GAF
NEAR TERM...JWD
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...GAF
MARINE...EVT/GAF
Hazardous weather outlook, May 10, 4:54 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT THU MAY 10 2007

CTZ002>004-MAZ002>017-026-NHZ011-012-015-RIZ001>003-112100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
454 PM EDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS EARLY TONIGHT MAY PRODUCE GUSTY WINDS AND
HEAVY RAINFALL ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW
HAMPSHIRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ018>023-RIZ004>008-112100-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
454 PM EDT THU MAY 10 2007

...DENSE FOG ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ024-112100-
NANTUCKET MA-
454 PM EDT THU MAY 10 2007

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-270-112100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
454 PM EDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS...MASSACHUSETTS COASTAL WATERS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

DENSE FOG WILL PERSIST ACROSS THE SOUTH COASTAL WATERS NORTHWARD
INTO CAPE COD BAY AND THE ADJACENT WATERS. FOG MAY BRIEFLY BURN OFF
THIS AFTERNOON AND THEN REDEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DENSE FOG MAY LINGER INTO FRIDAY MORNING ACROSS THE SOUTH COASTAL
WATERS
INCLUDING CAPE COD BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 10, 2:44 PM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
244 PM EDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HAIL             CHARLEMONT              42.63N 72.88W
05/10/2007  E0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&
Special weather statement, May 10, 3:59 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT THU MAY 10 2007

MAZ002-102030-
WESTERN FRANKLIN MA-
359 PM EDT THU MAY 10 2007

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER MONROE...OR ABOUT 8 MILES EAST OF NORTH
ADAMS...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO PRODUCE
VERY HEAVY DOWNPOURS AND LOCALIZED STREET FLOODING.

THE THUNDERSTORM WILL BE NEAR THE FRANKLIN COUNTY VERMONT BORDER AT
415 PM EDT
.

THOMPSON
Special weather statement, May 10, 5:28 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT THU MAY 10 2007

MAZ004-102230-
NORTHERN WORCESTER MA-
528 PM EDT THU MAY 10 2007

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES WEST OF PRINCETON...OR
ABOUT 9 MILES SOUTHWEST OF LEOMINSTER...MOVING NORTH AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTMINSTER AND FITCHBURG BY 600 PM
EDT. THIS STORM ALSO HAS THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
50 MPH.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Special weather statement, May 10, 5:46 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT THU MAY 10 2007

MAZ006-102215-
WESTERN ESSEX MA-
546 PM EDT THU MAY 10 2007

AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH OVER METHUEN...OR ABOUT 2 MILES NORTHWEST OF LAWRENCE...MOVING
NORTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...HAVERHILL BY 610 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

MLE
Local storm report, May 10, 5:49 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             PELHAM                  42.40N 72.40W
05/10/2007  M1.00 INCH       HAMPSHIRE          MA   LAW ENFORCEMENT

            REPORTED BY POLICE OFFICER

&&

WSIMPSON
Local storm report, May 10, 6:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             PELHAM                  42.73N 71.32W
05/10/2007  M1.00 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

0525 PM     HAIL             PELHAM                  42.73N 71.32W
05/10/2007  M1.25 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

0635 PM     HAIL             ROWE                    42.70N 72.90W
05/10/2007  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:20 AM EDTMarine Weather StatementBOX23 hr
May 10, 2:35 PM EDTSevere Thunderstorm WarningBOXFranklin40 min
May 10, 3:16 PM EDTSevere Thunderstorm WarningBOXFranklin29 min
May 10, 3:37 PM EDTFlash Flood WarningBOXFranklin53 min
May 10, 3:43 PM EDTSevere Thunderstorm WarningBOXFranklin32 min
May 10, 4:50 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth16 hr
May 10, 6:12 PM EDTSevere Thunderstorm WarningBOXFranklin63 min
May 10, 6:27 PM EDTFlash Flood WarningBOXFranklin93 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.